1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Trying to get steady glucose results

Discussion in 'Type 1 Diabetes' started by paulpapa, Dec 20, 2015.

  1. paulpapa

    paulpapa Type 1 · Well-Known Member

    Messages:
    96
    Likes Received:
    76
    Trophy Points:
    58
    Hi all

    I've recently changed my insulin from once a day Levermir at 44 units to twice a day (first at 12u and now at 14u at 10am and 10pm each) and I was injecting roughly 20-22u per meal of NovoRapid.

    The thing is I was under the impression that my Levermir should bring me between 5 to 7 mmol/L when I wake up but it's much higher upon waking up. I also thought it should keep me relatively constant even if I didn't eat.

    I'm finding my morning bloods are high when I wake up between 16-24 mmol/L and I feel awful. I'm currently trying to fix this so I'm usually running on no food until lunch or, if I can, until dinner to see what effect the Levermir is having on me. I just feel I should up my dosage possibly to 16u at night and the morning. Or maybe even more?

    My NovoRapid seems to be adjusted right (finally!) as it brings me back to the same or similar BG result two hours after. I'm on a 1:8 insulin:carb ratio. I was on 1:10 but my DSN changed it this week. Previously, nearly a quarter of my bolus was correction. That's why I'm thinking the Levermir is to blame as I'm fighting against the high sugars from the start.

    I've attached my results. I now have the Insulinx so it can help calculate my dosages for me, so there's not much data on it at the moment.

    Full disclosure: I also forget the split dose of Levermir a few mornings as it all new to me but I'm now doing it each time regardless of what else is happening.

    Just wondering if anyone has any ideas, really. I want my HbA1c down as it's 10.5.

    Thank you.

    PP
     

    Attached Files:

    #1 paulpapa, Dec 20, 2015 at 11:54 PM
    Last edited by a moderator: Dec 21, 2015
  2. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,917
    Likes Received:
    11,789
    Trophy Points:
    198
    If you were on 44u for a single dose, why did you not start at 22u 12 hours apart for each split dose? That would be the obvious place to start and would explain why 14u x2 is not keeping you steady. You now have about half the basal on board which is unlikely to be enough.
     
  3. paulpapa

    paulpapa Type 1 · Well-Known Member

    Messages:
    96
    Likes Received:
    76
    Trophy Points:
    58
    I wondered that, too, but the DSN said that half my insulin should be long acting and she worked it out as being the 14u as I'm currently not eating as much as I was before. I was eating to match he insulin rather than having the freedom to eat later etc. I think she calculated it on my weight. I'm 78kg.
     
    #3 paulpapa, Dec 21, 2015 at 12:01 AM
    Last edited by a moderator: Dec 21, 2015
  4. paulpapa

    paulpapa Type 1 · Well-Known Member

    Messages:
    96
    Likes Received:
    76
    Trophy Points:
    58
    Anyone? I want to try and increase the Levermir and not be as high all the time.

    Thanks.
     
  5. petdell

    petdell Type 1 · Well-Known Member

    Messages:
    97
    Likes Received:
    106
    Trophy Points:
    93
    My levemir dose was split a few years ago. Generally I take 18 units between 9-10 at night and 14 units 12 hours later, and usually wake with bloods between 4-10. This ratio seems to work for me. End results can vary depending on BG at bedtime of course. If my night bloods are high I will sometimes bolus a correction dose before bed. Not advising this though. Perhaps 1 extra unit at night for a few days ,see how it goes then another 1. Little by little you don't want nightime hypos.
     
  6. urbanracer

    urbanracer Type 1 · Expert
    Retired Moderator

    Messages:
    5,118
    Likes Received:
    3,717
    Trophy Points:
    198
    Judging by recent advice I was given when discussing changing from 2 injections to MDI, 'they' underestimate your dosage to make sure that you're not having massive hypo's when you change regimes.
    So if you're confident in what you're doing then 'maybe' up the dose gradually???
    If not confident then discuss the results with your doc.
     
  7. paulpapa

    paulpapa Type 1 · Well-Known Member

    Messages:
    96
    Likes Received:
    76
    Trophy Points:
    58
    Thanks, petdell. I was thinking of increasing to 16 tonight as I wake up too high. I'll also up the morning Levermir to 16 too. I think I can handle it. I just feel terrible when it's high. I think this is a good time to road test it as I can focus in on it without work etc.

    Urban racer, thanks, I think that's correct; it's just not nearly enough for me at the moment.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook